Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 137, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 23, 2004, 7:50 PM CST for Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 7:50 PM CST (01:50 UTC)
- Expired
- Nov 23, 2004, 10:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -140 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 240151
FFWFWD
TXC395-240445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 1045 PM CST
* AT 750 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER
OF THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL OVER ROBERTSON
COUNTY...MOVING NORTHEAST AT 35 MPH.
* THE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR...
FRANKLIN AROUND 805 PM CST
OTHER LOCATIONS IN THE WARNING INCLUDE BREMOND AND HEARNE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3091 9637 3076 9645 3070 9656 3075 9663
3077 9661 3091 9669 3094 9675 3104 9677
3107 9681 3111 9681 3135 9632 3126 9634
3099 9624
$$
65/DD1 follow-up statement
000 WGUS74 KFWD 240256 FFSFWD TXC395-240445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 855 PM CST TUE NOV 23 2004 ...A FLASH FLOOD WARNING CONTINUES FOR ROBERTSON COUNTY UNTIL 1045 PM CST... ALTHOUGH THUNDERSTORMS HAVE MOVED EAST OF ROBERTSON COUNTY...THERE REMAINS A HIGH PROBABILITY OF FLASH FLOODING AS A RESULT OF RUNOFF FROM THUNDERSTORMS THAT OCCURRED THIS AFTERNOON AND EVENING. DOPPLER RADAR ESTIMATES INDICATE 4 TO 5 INCHES OF RAIN HAS FALLEN MAINLY OVER SOUTHERN ROBERTSON COUNTY SINCE MIDDAY. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. LAT...LON 3126 9637 3100 9631 3078 9657 3110 9676 $$ 07/BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 23, 6:05 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Nov 23, 6:05 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 605 PM CST TUE NOV 23 2004 .605 PM CST UPDATE... WE WILL ISSUE UPDATED ZONES BECAUSE OF NEW SEVERE THUNDERSTORM WATCH. WE ALSO INCREASED THE POPS IMMEDIATELY EAST OF THE BROKEN SQUALL LINE. #26 && AVIATION DISCUSSION... AREA OF STORMS WEST AND SOUTHWEST OF DFW AREA WILL MOVE NORTHEAST INTO THE AREA 00-01Z. SOME OF THESE STORMS ARE SEVERE...BUT CURRENT THINKING IS THE STORMS WILL DECREASE SOME AFTER SUNSET. HOWEVER...I STILL THINK THE STRONGEER STORMS WILL BE CAPABLE OF 40KT GUSTS IN THE DFW AREA. 59 && .DISCUSSION... TODAYS INITIAL ROUND OF CONVECTION...ASSOCIATED WITH LEADING UPPER SPEED MAX AND INCREASINGLY DIFLUENT FLOW ALOFT...HAS NOW SHIFTED INTO EAST TEXAS...WITH ONLY ISOLATED ACTIVITY REMAINING IN THE EASTERN ZONES. HOWEVER...QG FORCING ASSOCIATED WITH UPPER LOW APPROACHING KLBB HAS AIDED IN DEVELOPMENT OF ANOTHER ROUND OF SHOWERS/THUNDERSTORMS...FROM KABI SWD TO KSJT/KDRT. THIS AREA OF CONVECTION SHOULD EXPAND EASTWARD...AS IT COMES UNDER THE INFLUENCE OF INCREASING DIVERGENCE ALOFT BENEATH LEFT EXIT REGION OF YET ANOTHER 100-120KT UPPER SPEED MAX. GIVEN COLD TEMPERATURES ALOFT ASSOCIATED WITH THIS SYSTEM...MARGINALLY SEVERE HAIL WILL BE POSSIBLE WITH THE STRONGEST CELLS...AND SEVERE THUNDERSTORM WATCH 886 HAS BEEN POSTED FOR SWRN PORTION OF THE FORECAST AREA THROUGH 24/02Z. THE UPPER LOW IS PROGGED TO ACCELERATE EASTWARD AND DEEPEN OVERNIGHT...AS UPPER SPEED MAX WORKS ITS WAY TO EASTERN FLANK OF THE SYSTEM. RESULTANT SURFACE CYCLOGENESIS WILL ALLOW STRONGER WESTERLY BOUNDARY LAYER FLOW TO SPREAD ACROSS THE AREA THIS EVENING...BEFORE STRONG COLD ADVECTION BEGINS ON WEDNESDAY MORNING. SOME LINGERING -RA IS POSSIBLE ACROSS THE RED RIVER VALLEY ON WEDNESDAY MORNING. OTHERWISE...EXPECT A COOLER DAY ALONG WITH BRISK NORTHWEST WINDS. AS SURFACE RIDGE AXIS SETTLES ACROSS NORTH TEXAS ON THURSDAY MORNING... MINIMUM TEMPERATURES WILL LIKELY FALL BELOW FREEZING IN MANY AREAS...ESPECIALLY NORTHEAST/NORTH AND WEST OF THE DFW METROPLEX. PLEASANT WEATHER WILL PERSIST FOR THE REMINDER OF THURSDAY AND FRIDAY...AS MID/UPPER FLOW REGIME REMAINS LARGELY ZONAL ACROSS NORTH TEXAS. A WEAK VORT MAX WILL LIKELY SPREAD CLOUDS ACROSS THE AREA BEGINNING ON FRIDAY NIGHT...BUT QUESTIONABLE DEGREE OF MOISTURE RETURN AND NORTHERN TRACK OF SYSTEM PRECLUDE MENTIONING POPS ATTM. THE LATEST ECMWF/GFS ARE IN GENERAL AGREEMENT ON A STRONGER UPPER SYSTEM APPROACHING THE AREA ON MONDAY/TUESDAY...AND HAVE MAINTAINED THE INHERITED CHANCE POPS FOR THIS PERIOD...AS ANOTHER STRONG FRONT LOOKS TO PUSH ACROSS THE AREA ON MONDAY. && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 900 PM CST TUESDAY FOR ZONES TXC001... TXC289. SEVERE THUNDERSTORM WATCH UNTIL 1100 PM CST TUESDAY FOR ZONES TXC001...TXC027...TXC035...TXC085...TXC093...TXC097...TXC099... TXC113...TXC119...TXC121...TXC139...TXC143...TXC145...TXC147... TXC161...TXC181...TXC193...TXC213...TXC217...TXC221...TXC223... TXC231...TXC237...TXC251...TXC257...TXC277...TXC281...TXC289... TXC293...TXC309...TXC331...TXC333...TXC337...TXC349...TXC363... TXC367...TXC379...TXC395...TXC397...TXC425...TXC439...TXC467... TXC497. && 26
Hazardous weather outlook, Nov 23, 3:45 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CST TUE NOV 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 345 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTH TEXAS TONIGHT AND BRING A CHANCE OF THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE STORMS WILL END FROM WEST TO EAST OVERNIGHT AS DRIER AND COOLER AIR FILTERS IN FROM THE WEST BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN... A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE RED RIVER COUNTIES OF NORTH TEXAS WEDNESDAY MORNING. THUNDERSTORM CHANCES WILL END BY MIDDAY. THE FIRST FREEZE OF THE SEASON IS POSSIBLE FOR ALL BUT THE SOUTHEAST SECTIONS OF NORTH TEXAS THANKSGIVING MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY AFTERNOON THROUGH TUESDAY AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS THIS EVENING. 79
In the hours before
Special weather statement, Nov 23, 7:18 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 718 PM CST TUE NOV 23 2004 TXZ102-103-240145- DENTON-WISE- 718 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 718 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM OVER BOYD...OR 7 MILES NORTH OF BRIAR...MOVING NORTHEAST AT 35 MPH. BOYD...DENTON...KRUM AND SANGER ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Nov 23, 7:26 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0713 PM TORNADO 5 SE HOLLAND 30.83N 97.34W
11/23/2004 BELL TX LAW ENFORCEMENTSpecial weather statement, Nov 23, 7:28 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 728 PM CST TUE NOV 23 2004 TXZ145-240200- HILL- 728 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 728 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 9 MILES SOUTH OF ITASCA...OR OVER HILLSBORO... MOVING NORTHEAST AT 35 MPH. HILLSBORO AND CARLS CORNER ARE IN THE PATH OF THIS STORM. HALF INCH HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
Local storm report, Nov 23, 7:29 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
729 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG BOELTON 31.07N 97.46W
11/23/2004 BELL TX LAW ENFORCEMENT
TREES DOWN ACROSS HWY 36 AT LAKE BELTONLocal storm report, Nov 23, 7:32 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0731 PM HAIL CAMERON 30.86N 96.98W
11/23/2004 2.75 INCH MILAM TX LAW ENFORCEMENTLocal storm report, Nov 23, 7:38 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
738 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0732 PM TORNADO 8 SE HOLLAND 30.80N 97.31W
11/23/2004 BELL TX LAW ENFORCEMENT
STRUCTURAL DAMAGE TO BUILDING AND A HOUSE ON FM 487 EAST
OF BARTLETThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:05 PM CST | Severe Thunderstorm Warning | FWD | Somervell | 40 min |
| Nov 23, 6:36 PM CST | Severe Thunderstorm Warning | FWD | Bell | 54 min |
| Nov 23, 6:59 PM CST | Severe Thunderstorm Warning | FWD | Falls, Milam | 61 min |
| Nov 23, 7:17 PM CST | Tornado Warning | FWD | Milam | 28 min |
| Nov 23, 7:40 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 65 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.